Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Cleveland, OH

June 13, 2008Crawford County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2008, 9:12 PM EDT for Crawford County, Pennsylvania; Ashtabula County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 9:12 PM EDT (01:12 UTC)
Expired
Jun 13, 2008, 10:15 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashtabula County, OH, Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:10 PM EDTTSTM WND DMGHydetown, PASIX TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 140113
SVRCLE
OHC007-PAC039-140215-
/O.NEW.KCLE.SV.W.0077.080614T0112Z-080614T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
912 PM EDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHTABULA COUNTY IN NORTHEAST OHIO...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES WEST OF ANDOVER TO 13 MILES SOUTH OF ANDOVER...OR
  ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF JEFFERSON TO 20 MILES
  NORTHEAST OF WARREN...AND MOVING EAST AT 36 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LINESVILLE...MEADVILLE...TITUSVILLE...SPARTANSBURG AND CAMBRIDGE
  SPRINGS

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN TRUMBULL COUNTY WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4162 7982 4149 8000 4149 8059 4162 8099
      4182 8046 4184 7965 4161 7964
TIME...MOT...LOC 0112Z 250DEG 31KT 4157 8081 4144 8048

$$

KIELTYKA
2 follow-up statements
000 
WWUS51 KCLE 140203
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 PM EDT FRI JUN 13 2008

OHC007-PAC039-140215-
/O.CON.KCLE.SV.W.0077.000000T0000Z-080614T0215Z/
CRAWFORD PA-ASHTABULA OH-
1003 PM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN ASHTABULA COUNTY IN NORTHEAST OHIO...AND CRAWFORD COUNTY
IN NORTHWEST PENNSYLVANIA...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MEADVILLE TO 12 MILES SOUTHEAST
OF MEADVILLE...MOVING EAST AT 36 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE...SPARTANSBURG AND CAMBRIDGE SPRINGS

LAT...LON 4162 7982 4149 8000 4149 8059 4162 8099
      4182 8046 4184 7965 4161 7964
TIME...MOT...LOC 0203Z 250DEG 31KT 4171 8025 4157 7992

$$

FITZ
000 
WWUS51 KCLE 140223 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 PM EDT FRI JUN 13 2008

OHC007-PAC039-140234-
/O.EXP.KCLE.SV.W.0077.000000T0000Z-080614T0215Z/
CRAWFORD PA-ASHTABULA OH-
1024 PM EDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHTABULA COUNTY IN
NORTHEAST OHIO...AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
EXPIRES AT 1015 PM EDT...

LAT...LON 4162 7982 4149 8000 4149 8059 4162 8099
      4182 8046 4184 7965 4161 7964
TIME...MOT...LOC 0203Z 250DEG 31KT 4169 8024 4155 7991

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:01 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 13, 9:01 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT FRI JUN 13 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE TOWARDS NORTHERN OHIO TONIGHT WITH
SEVERE THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THIS BOUNDARY.
ANOTHER COLD FRONT WILL APPROACH THE REGION ON SUNDAY WITH
ADDITIONAL THUNDERSTORMS POSSIBLE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH EASTWARD ACROSS
EASTERN PORTION OF CWA. STORMS ARE WELL AHEAD OF THE COLD FRONT
ITSELF AND ADDITIONAL ACTIVITY HAS DEVELOPED WITH THE COLD FRONT
ACROSS WESTERN INDIANA. SHRA/TS WITH THIS HAVE LITTLE HOPE AT
BECOMING SEVERE WITH WORKED OVER AIRMASS AND NIGHTFALL ALTHOUGH
THESE WILL BE WORKING WITH THE BEST DYNAMICS. WILL LEAVE A 50
PERCENT CHANCE OF SHRA/TS IN THE FORECAST FOR THE OVERNIGHT
HOURS. STILL HAVE TO WATCH HEAVY RAIN THREAT...ESPECIALLY WHERE
HEAVY RAIN ALREADY FELL.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE COLD FRONT/OUTFLOW SHOULD BE MOVING ACROSS THE CWA IN THE
MORNING WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST.
WILL HAVE TO WATCH THE EASTERN AREAS IF THE FRONT CAN SLOW
DOWN...SO CANT RULE OUT THUNDERSTORMS EAST FOR SATURDAY AFTERNOON.

THE NEXT PIECE OF JET ENERGY WILL MOVE TOWARDS THE GREAT LAKES ON
SUNDAY WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT SUNDAY AFTERNOON INTO THE EVENING.

BY MONDAY THE UPPER LOW LOOKS TO BE SLIDING SOUTHWARD THROUGH THE
CENTRAL LAKES. THIS SHOULD LEAD TO A COOLER DAY AS SURFACE HIGH
PRESSURE BEGINS TO MOVE INTO THE REGION.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE BUILDING INTO THE AREA
TUESDAY.  LOW PRESSURE WILL BE LOCATED OVER QUEBEC. THIS IS
SUPPORTED BY THE ECMWF.  THE GFS HOWEVER IS MORE PESSIMISTIC WITH
ANOTHER TROF OF LOW PRESSURE ROTATING SOUTHEAST ACROSS THE GREAT
LAKES TOWARD THE AREA.  ALOFT BOTH THE GFS AND ECMWF SHOW LOW
PRESSURE OVER NEW YORK.  THROUGH THE EXTENDED PERIOD THE ECMWF
SLOWLY ROTATES THE UPPER LOW NORTH THROUGH QUEBEC ALLOWING THE
SURFACE HIGH TO EDGE CLOSER TO THE AREA WHILE THE GFS KEEPS THE LOW
CLOSER TO THE EASTERN LAKES AND SOUTHERN ONTARIO.  HAVE SIDED WITH
HPC AND AND THE ECMWF AND ALLOWED AT LEAST THE WESTERN COUNTIES TO
TURN PARTLY SUNNY AFTER MID WEEK. WILL KEEP POPS LOW WITH BEST
CHANCES LIKELY NORTHEAST CLOSER TO THE LOW.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS MOVING THROUGH THE EASTERN PORTION OF
THE FORECAST AREA. WATCHING SOME SHOWERS AND THUNDERSTORMS OVER
INDIANA...THEY COULD AFFECT THE SOUTHERN PORTION OF THE FORECAST
AREA. ALSO WATCHING FOR SOME POSSIBLE THUNDERSTORM DEVELOPMENT ON
THE COLD FRONT. CLOUDS WILL DECREASE SATURDAY AFTER FROPA WITH VFR CONDITIONS.

OUTLOOK...VFR WEATHER EXPECTED SUNDAY WITH WEAK HIGH PRESSURE
OVER THE AREA. SECONDARY COLD FRONT EXPECTED TO MOVE THROUGH
SUNDAY NIGHT/EARLY MONDAY WITH MVFR CONDITIONS LIKELY TO DEVELOP
IN A FEW SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE TO BUILD IO
ON MONDAY WITH VFR CONDITIONS EARLY IN THE WEEK.

&&

.MARINE...
LINE OF STRONG TO SEVERE THUNDERSTORMS INTO NW INDIANA HAS THE BEST
POTENTIAL FOR SEVERE THUNDERSTORMS.  BUT AIRMASS AHEAD OF
THUNDERSTORMS UNSTABLE ENOUGH FOR SCATTERED TSRA TO POP UP ANY TIME
THIS EVENING.  COLD FRONT ACROSS LAKE SUPERIOR WILL MOVE INTO
CENTRAL LAKE ERIE BY SATURDAY MORNING...THEN MOVE EAST OF THE LAKE
DURING THE AFTERNOON. EXPECT CHOPPY CONDITIONS SCA NOT OUT OF
QUESTION.

HIGH PRESSURE WILL MOVE ACROSS THE LOWER LAKES AND DOMINATE THE
WEATHER THROUGH SUNDAY NIGHT.  NEXT COLD FRONT WILL MOVE THROUGH ON
MONDAY.  CHOPPY CONDITIONS WILL CONTINUE MONDAY THROUGH WEDNESDAY AS
NORTH THROUGH NORTHWEST FLOW WILL REMAIN OVER THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN/OUDEMAN
SHORT TERM...MULLEN
LONG TERM...TK
AVIATION...KIELTYKA
MARINE...DJB
Hazardous weather outlook, Jun 13, 2:09 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT FRI JUN 13 2008

LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003-
141815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
209 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE AND MAY CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY
NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MAY BE NEEDED.

LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-141815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
209 PM EDT FRI JUN 13 2008

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY
NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 13, 4:41 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             ROCKY RIDGE             41.53N 83.21W
06/13/2008  E1.00 INCH       OTTAWA             OH   AMATEUR RADIO

&&

OUDEMAN
Local storm report, Jun 13, 5:18 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
518 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     OAK HARBOR              41.51N 83.15W
06/13/2008                   OTTAWA             OH   LAW ENFORCEMENT

            POWER POLES AND LINES DOWN.

&&

OUDEMAN
Local storm report, Jun 13, 6:50 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
650 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     LAGRANGE                41.24N 82.12W
06/13/2008  E60.00 MPH       LORAIN             OH   NWS EMPLOYEE

&&

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:17 PM EDTSevere Thunderstorm WarningCLECrawford, Erie58 min
Jun 13, 10:05 PM EDTAreal Flood AdvisoryCLEErie3 hr
Jun 13, 8:06 PM EDTSpecial Marine WarningCLE114 min
Jun 13, 8:32 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull43 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.